MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Model Number THX-165-028
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to the apollo device analysis laboratory on 03/nov/2020.Analysis of the device is ongoing.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential events of "helix-did not turn properly" and "helix- could not be removed from tissue" as follows: "warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures." "caution: if resistance is encountered when advancing the helix through the working channel of the endoscope, reduce the endoscope angulation until the device passes smoothly, and ensure that the secondary working channel is not obstructed on the endoscope." "caution: do not depress helix handle button while advancing helix through endoscope." "warnings: do not use a device where the integrity of the sterile packaging has been compromised or if the device appears damaged." warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Ensure that there is sufficient space for the needle to open.Warning: do not introduce the device with the needle body in its open position.
 
Event or Problem Description
The tissue helix got stuck in the tissue.The patient was treated successfully as a back-up device was used to complete the case.
 
Additional Manufacturer Narrative
Supplement #1 submitted on 04/mar/2021.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 03/nov/2020.One tissue helix was returned with blood/tissue present inside the sheath.The knob was pushed down, and it extended the coil as intended, then the knob was pulled up and the coil retracted into the catheter as intended.During rotation of the knob, the turning knob would stick and become intermittent on rotation.Under microscopic analysis, the helix tip appeared to be sharp.The complaint was verified as functional evaluation showed the rotation knob was difficult to turn.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Common Device Name
SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key11046152
Report Number3006722112-2020-00125
Device Sequence Number11024793
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public10811955020688
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF03608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;